Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 41, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 18, 2020, 12:13 PM CST for Cole County, Missouri. It took effect at Jan 18, 2020, 2:24 PM CST. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2020, 12:13 PM CST (18:13 UTC)
- In effect from
- Jan 18, 2020, 2:24 PM CST
- Expired
- Jan 19, 2020, 10:58 AM CST
- In force
- 21 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cole County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 19.69 ft at Jan 19, 2020, 2:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
504
WGUS43 KLSX 181813
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1213 PM CST Sat Jan 18 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Moreau River near Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-200013-
/O.NEW.KLSX.FL.W.0041.200118T2024Z-200120T1741Z/
/JCMM7.1.ER.200118T2024Z.200119T0600Z.200119T1141Z.NO/
1213 PM CST Sat Jan 18 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Moreau River near Jefferson City
* until Monday morning.
* At 11:30 AM Saturday the stage was 15.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon
and crest near 18.8 feet by after midnight tonight. The river is
forecast to fall below flood stage by early tomorrow.
* Impact: At 18.0 feet...Near this height, both Bainer Road and
Loesch Road will be closed. These roads are about 15.5 to 16 river
miles upstream of the gage.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/19 01/20 01/21 01/22 01/23
Moreau River
Jefferson City 17.0 15.71 16.9 6.4 4.4 3.7 3.4
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$3 follow-up statements
502
WGUS83 KLSX 190226
FLSLSX
Flood Statement
National Weather Service St Louis MO
826 PM CST Sat Jan 18 2020
...The flood warning continues for the following rivers in
Missouri...
Moreau River near Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-200226-
/O.EXT.KLSX.FL.W.0041.000000T0000Z-200121T0102Z/
/JCMM7.1.ER.200118T1935Z.200119T1200Z.200119T1902Z.NO/
826 PM CST Sat Jan 18 2020
The Flood Warning continues for
the Moreau River near Jefferson City
* until Monday evening.
* At 7:30 PM Saturday the stage was 19.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 19.7 feet by tomorrow morning,
then fall below flood stage tomorrow early afternoon.
* Impact: At 18.0 feet...Near this height, both Bainer Road and
Loesch Road will be closed. These roads are about 15.5 to 16 river
miles upstream of the gage.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/19 01/20 01/21 01/22 01/23
Moreau River
Jefferson City 17.0 18.99 19.7 7.5 5.1 3.8 3.4
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$279
WGUS83 KLSX 191347
FLSLSX
Flood Statement
National Weather Service St Louis MO
747 AM CST Sun Jan 19 2020
...The flood warning continues for the following rivers in
Missouri...
Moreau River near Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-201946-
/O.EXT.KLSX.FL.W.0041.000000T0000Z-200121T0034Z/
/JCMM7.1.ER.200118T1935Z.200119T0830Z.200119T1834Z.NO/
747 AM CST Sun Jan 19 2020
The Flood Warning continues for
the Moreau River near Jefferson City
* until Monday evening.
* At 7:30 AM Sunday the stage was 17.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
this afternoon.
* Impact: At 19.0 feet...Near this height, Zion Road will be closed.
This road is about 12 river miles upstream of the gage.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/20 01/21 01/22 01/23 01/24
Moreau River
Jefferson City 17.0 17.75 7.5 5.1 3.8 3.4 3.3
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$658
WGUS83 KLSX 191658
FLSLSX
Flood Statement
National Weather Service St Louis MO
1058 AM CST Sun Jan 19 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Moreau River near Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-191728-
/O.CAN.KLSX.FL.W.0041.000000T0000Z-200121T0034Z/
/JCMM7.1.ER.200118T1935Z.200119T0830Z.200119T1417Z.NO/
1058 AM CST Sun Jan 19 2020
The Flood Warning is cancelled for
the Moreau River near Jefferson City.
* At 10:30 AM Sunday the stage was 14.6 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 8:17 AM Sunday.
* The river will continue falling to 7.4 feet by Monday morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/20 01/21 01/22 01/23 01/24
Moreau River
Jefferson City 17.0 14.55 7.4 5.1 3.8 3.4 3.3
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 18, 11:05 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 18, 11:05 AM CST, 1 hour 8 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1105 AM CST Sat Jan 18 2020 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 230 AM CST Sat Jan 18 2020 Rain continues to move east thru the area this morning. The last of the rain shud be across far eastern portions of the CWA at 12z and quickly move out of the area. The Flood Watch is expected to be able to expire at 12z if not canceled early. A few showers, currently over western MO and eastern KS, may be impacting far northwestern portions of the CWA. This precip shud be rain, but some light snow will be possible. Otherwise, a strong cold front will push thru the area today, bringing much colder air and gusty WNW winds. High temps for today shud occur by Noon with temps falling thru tonight. The falling temps and strong winds result in wind chill values approaching -15F across the northern third or so of the CWA. Cold temps continue for Sun as a strong surface ridge builds into the area. Models are in good agreement with temps expected to remain below freezing across the region despite insolation with 925mb temps around -8C or colder. Tilly .LONG TERM... (Sunday Night through Friday) Issued at 358 AM CST Sat Jan 18 2020 Models are still in good agreement with a strong surface ridge building into the region, remaining over portions of the CWA through Wednesday. Will see continued CAA across the area thru Mon night as the ridge builds into the area. This will result in temps some 15 to 20 degrees below seasonal average, as well as another night of wind chill values in the -10 to -15F range Sun night. A potent s/w will drop thru western portions of the area on Mon into Mon night. Model solns differ regarding amount of precip with this s/w, but with such cold temps in low levels, some light snow is looking more likely. However, with better chances west of the CWA, have kept PoPs dry for now. Some warming shud begin Tues afternoon as southerly winds return to the area, but any warmup will be slow. Precip chances return Wed and increase Thurs into Fri. However, a fair amount of differences in model solns, have kept PoPs in chance range for now. Tilly && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1047 AM CST Sat Jan 18 2020 Strong and gusty west-northwest winds can be expected this afternoon due to a tight surface pressure gradient between the deep surface low over the Great Lakes region and the surface ridge building into the Plains. Will only see a slight and gradual weakening of the sustained wind speed and gusts tonight and Sunday. The MVFR cloud ceiling at the taf sites should clear out from west to east later this afternoon into this evening. COU should improve to VFR late this afternoon with UIN and the St Louis metro area going VFR by early evening. SPECIFICS FOR KSTL: Strong and gusty west-northwest winds can be expected this afternoon due to a tight surface pressure gradient between the deep surface low over the Great Lakes region and the surface ridge building into the Plains. Will only see a slight and gradual weakening of the sustained wind speed and gusts tonight and Sunday. The MVFR cloud ceiling should clear out from west to east later this afternoon into this evening. STL should improve to VFR by early evening. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 45 13 21 10 / 10 10 0 0 Quincy 37 4 11 3 / 10 10 0 0 Columbia 38 11 21 8 / 10 0 0 0 Jefferson City 42 15 23 9 / 10 0 0 0 Salem 52 13 21 10 / 10 10 0 0 Farmington 52 16 28 11 / 10 0 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jan 18, 5:56 AM CST, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 556 AM CST Sat Jan 18 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 556 AM CST Sat Jan 18 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Wind chills of 10 to 15 degrees below zero are possible late tonight across portions of northeast Missouri and west- central Illinois. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind chills of 10 to 15 degrees below zero are possible early Sunday and Monday morning across portions of northeast Missouri and west- central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Tilly
In the hours before
Local storm report, Jan 18, 9:12 AM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM FREEZING RAIN 1 S GLENDALE 38.59N 90.38W
01/17/2020 M0.20 INCH ST. LOUIS MO PUBLIC
&&
TESLocal storm report, Jan 18, 9:13 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FREEZING RAIN FULTON 38.85N 91.95W
01/17/2020 E0.19 INCH CALLAWAY MO PUBLIC
&&
TESLocal storm report, Jan 18, 9:29 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 SW MARINE 38.78N 89.79W
01/18/2020 M2.10 INCH MADISON IL TRAINED SPOTTER
&&
MFLocal storm report, Jan 18, 10:16 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1016 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 WNW BLACK JACK 38.80N 90.28W
01/18/2020 M1.86 INCH ST. LOUIS MO TRAINED SPOTTER
&&
MFLocal storm report, Jan 18, 10:30 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM HEAVY RAIN 2 NE GRANITE CITY 38.73N 90.10W
01/18/2020 M1.88 INCH MADISON IL PUBLIC
&&
TESLocal storm report, Jan 18, 11:56 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CST SAT JAN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW STEFFENVILLE 39.97N 91.89W
01/18/2020 M0.3 INCH LEWIS MO CO-OP OBSERVER
CO-OP OBSERVER STATION SFFM7 STEFFENVILLE.
0700 AM SNOW EDINA 40.17N 92.17W
01/18/2020 M0.9 INCH KNOX MO CO-OP OBSERVER
CO-OP OBSERVER STATION EDNM7 EDINA.
1213 PM SNOW EDINA 40.17N 92.17W
01/17/2020 M0.7 INCH KNOX MO CO-OP OBSERVER
MIX OF SNOW AND SLEET.
0500 AM SNOW 1 NE VANDALIA 39.32N 91.48W
01/18/2020 M1.0 INCH AUDRAIN MO CO-OP OBSERVER
CO-OP OBSERVER STATION VNDM7 0.6 NE
VANDALIA.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 2:07 AM CST | River Flood Warning | LSX | Osage | 18 hr |
| Jan 18, 2:31 AM CST | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Jan 18, 7:07 AM CST | River Flood Warning | LSX | Saint Charles | 13 hr |
| Jan 18, 9:04 AM CST | River Flood Warning | LSX | Lincoln | 17 hr |
| Jan 18, 10:34 AM CST | River Flood Warning | LSX | Crawford, Washington | 33 hr |
| Jan 18, 11:33 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 50 hr |
| Jan 18, 11:33 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 68 hr |
| Jan 18, 1:28 PM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 45 hr |
| Jan 18, 3:26 PM CST | Wind Chill Advisory | LSX | Knox, Lewis | 20 hr |
| Jan 18, 5:37 PM CST | River Flood Warning | LSX | Reynolds | 8 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.